Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 249, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2009, 4:46 PM EDT for 4 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 31, 2009, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 123 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 312046
SVRCHS
GAC029-179-183-191-312145-
/O.NEW.KCHS.SV.W.0249.090731T2046Z-090731T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 545 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...6 MILES WEST OF TIBET...MOVING NORTHEAST AT
25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LUDOWICI...TIBET...TOWNSEND...WALTHOURVILLE...JONES...ALLENHURST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3147 8162 3150 8166 3158 8170 3161 8177
3165 8180 3164 8182 3171 8187 3196 8135
3175 8119 3173 8118 3173 8119 3171 8118
3152 8140 3145 8162
TIME...MOT...LOC 2045Z 239DEG 22KT 3160 8168
$$2 follow-up statements
000
WWUS52 KCHS 312114
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT FRI JUL 31 2009
GAC029-179-183-191-312145-
/O.CON.KCHS.SV.W.0249.000000T0000Z-090731T2145Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-
514 PM EDT FRI JUL 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN LIBERTY...SOUTHEASTERN BRYAN...NORTHWESTERN MCINTOSH AND
SOUTHERN LONG COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DANIEL TO CROSSROADS TO TIBET...OR ALONG A LINE
EXTENDING FROM RICHMOND HILL TO 10 MILES NORTHEAST OF TIBET TO
TIBET...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALLENHURST...BELFAST...EULONIA...FLEMINGTON...FORT STEWART...HALFMOON
LANDING...JONES...LUDOWICI...MCINTOSH...MIDWAY...PINE HARBOR...
RETREAT...RICEBORO...SOUTH NEWPORT...SUNBURY...TIBET...TOWNSEND...
WALTHOURVILLE AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
&&
LAT...LON 3147 8162 3150 8166 3158 8170 3161 8177
3165 8180 3164 8182 3171 8187 3196 8135
3175 8119 3173 8118 3173 8119 3171 8118
3152 8140 3145 8162
TIME...MOT...LOC 2114Z 230DEG 24KT 3194 8134 3174 8149
3161 8167
$$000
WWUS52 KCHS 312140
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT FRI JUL 31 2009
GAC029-179-183-191-312150-
/O.EXP.KCHS.SV.W.0249.000000T0000Z-090731T2145Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-
540 PM EDT FRI JUL 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIBERTY...
SOUTHEASTERN BRYAN...NORTHWESTERN MCINTOSH AND SOUTHERN LONG COUNTIES
WILL EXPIRE AT 545 PM EDT...
AT 539 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3147 8162 3150 8166 3158 8170 3161 8177
3165 8180 3164 8182 3171 8187 3196 8135
3175 8119 3173 8118 3173 8119 3171 8118
3152 8140 3145 8162
TIME...MOT...LOC 2140Z 230DEG 24KT 3205 8118 3185 8133
3172 8151
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:54 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 31, 3:54 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT FRI JUL 31 2009 .SYNOPSIS... EXPECT LITTLE CHANGE IN THE PATTERN THROUGH NEXT WEEK...AS THE REGION REMAINS BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW PRESSURE INLAND. && .NEAR TERM /THROUGH TONIGHT/... MOST ACTIVE PERIOD FOR CONVECTION WILL CONTINUE INTO EARLY EVENING...AS A REMNANTS OF A PROGRESSIVE MCS INTERACTS WITH THE SEA BREEZE AND ONGOING THUNDERSTORMS/ASSOCIATED OUTFLOW BOUNDARIES FROM WEST TO EAST ACROSS THE REGION. MANY LOCATIONS WILL RECEIVE MEASURABLE RAINFALL AND GUSTY THUNDERSTORMS...JUSTIFYING LIKELY/CATEGORICAL POPS MANY AREAS THROUGH EARLY EVENING. SBCAPES 3000-4000 J/KG SHOULD MAINTAIN THUNDERSTORMS TO THE COAST. A POCKET OF DRIER 700 MB AIR AND DOWNDRAFT CAPES AROUND 1000 J/KG...AS INDICATED BY THE SPC MESOANALYSIS...WILL SUPPORT A THREAT FOR BOWING SEGMENTS/OCCASIONAL DAMAGING WIND GUSTS. PWATS AROUND 2 INCHES WILL ALSO SUPPORT A LOCAL HEAVY RAIN THREAT...ESPECIALLY WHERE CELL MERGERS/BOUNDARY INTERACTIONS OCCUR. OVERNIGHT...12Z GUIDANCE SUGGESTS THAT A DIURNAL TREND TOWARD DIMINISHING SHOWER/THUNDERSTORM COVERAGE WILL DOMINATE. HOWEVER... NUMEROUS SHOWERS/THUNDERSTORMS WERE NOTED UPSTREAM. A SIMILAR REGIME FEATURING DEEP LAYER MOISTURE...LINGERING INSTABILITY AND LEFTOVER BOUNDARIES COULD SUPPORT A FEW SHOWERS/THUNDERSTORMS WELL INTO THE NIGHT. THUS...MAINTAINED SLIGHT CHANCE/CHANCE POPS OVERNIGHT. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... 12Z GUIDANCE SUGGESTS THAT A FEW SHOWERS/THUNDERSTORMS MAY BE ONGOING ALONG THE COAST/ACROSS COASTAL WATERS TO START THE DAY SATURDAY. ALSO...SOME LOCATIONS MAY START WITH STRATUS/FOG. THEN...12Z GUIDANCE SUGGESTS THAT DEEP LAYER MOISTURE...WITH 850-500 MB MEAN RH EXCEEDING 70 PERCENT...WILL SUPPORT ANOTHER ACTIVE CONVECTIVE REGIME...ESPECIALLY DURING THE AFTERNOON/EARLY EVENING. SHOWERS/THUNDERSTORMS SHOULD INITIALLY FIRE ALONG THE SEA BREEZE AND ANY DIFFERENTIAL HEATING BOUNDARIES THAT PERSIST INTO THE AFTERNOON...THEN OUTFLOW BOUNDARIES AND ANY WEAK SHORTWAVES WILL SUPPORT ADDITIONAL CONVECTION WITH MANY LOCATIONS AGAIN RECEIVING MEASURABLE RAINFALL. UNCLEAR WHETHER ADDITIONAL ORGANIZED CONVECTION WILL DEVELOP NEAR THE INLAND SURFACE TROUGH AND PUSH INTO THE REGION...AS 12Z GUIDANCE SUGGESTS THAT THE STRONGER SHEAR/JET FORCING WHICH AIDED UPSTREAM MCS DEVELOPMENT THIS AFTERNOON WILL HAVE LIFTED NORTH OF THE REGION. EVEN SO...LIKELY POPS ARE JUSTIFIED MOST AREAS DURING THE AFTERNOON. ONCE AGAIN...INSTABILITY/MOISTURE WILL SUPPORT A THREAT FOR LOCALLY EXCESSIVE RAINFALL AND ISOLATED DAMAGING WIND GUSTS. SATURDAY NIGHT...EXPECT ANOTHER ROUND OF DIURNAL WEAKENING OF SHOWERS/THUNDERSTORMS. HOWEVER...MOISTURE/INSTABILITY MAY AGAIN REMAIN SUFFICIENT TO SUPPORT A FEW SHOWERS/THUNDERSTORMS WELL INTO THE NIGHT. THUS...MAINTAINED ONGOING SLIGHT CHANCE/CHANCE POPS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF THE FORECAST AREA THROUGH THE EXTENDED FORECAST PERIOD...WHILE SURFACE TROUGHING PERSISTS INLAND. A BROAD UPPER TROUGH CENTERED OVER THE GREAT LAKES WILL MAINTAIN SOUTHWEST FLOW ALOFT THAT WILL CONTINUE TO SEND A SERIES OF SHORTWAVES INTO THE AREA THROUGH EARLY NEXT WEEK. STRONGEST SHORTWAVE ACTIVITY WILL MOVE SOUTHWEST ALONG THE BASE OF THE UPPER TROUGH SUNDAY AND MONDAY...WITHIN A RIBBON OF PERSISTENT DEEP LAYER MOISTURE. HAVE INDICATED HIGHEST THUNDERSTORM CHANCES ON SUNDAY IN THE LIKELY CATEGORY...WHEN THE REGION WILL BE SITUATED IN THE RIGHT REAR OF A DECENT UPPER LEVEL JET. THE COMBINATION OF IMPROVED DYNAMICS...TYPICAL SUMMERTIME SEABREEZE CONVERGENCE...AND DAYTIME INSTABILITY SUGGESTS THAT ORGANIZED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT SEVERE RISK OVER THE AREA FOR SUNDAY. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND TUESDAY...STALLING JUST EAST OF THE APPALACHIANS. WEAKER SHORTWAVE ENERGY WILL CONTINUE TO STREAM INTO THE AREA EARLY NEXT WEEK. HAVE MAINTAINED SOLID CHANCE POPS MONDAY AND TUESDAY...AS FORCING FROM THE INLAND TROUGH AND AFTERNOON SEABREEZE SHOULD STILL PRODUCE SCATTERED AFTERNOON/EVENING THUNDERSTORMS WITHIN CONTINUED DEEP MOISTURE AND DECENT INSTABILITY. THE INLAND TROUGH AND UPPER SHORTWAVE ENERGY DIMINISH BY MID WEEK...AT THE SAME TIME THAT ATLANTIC RIDGING TO THE SOUTHEAST REBUILDS AND PWAT VALUES DECLINE. HAVE THUS TRENDED POP VALUES DOWNWARD INTO THE 20 TO 30 PERCENT RANGE WEDNESDAY THROUGH FRIDAY. TEMPERATURES THROUGH THE EXTENDED PERIOD WILL CONTINUE TO BE NEAR SEASONAL NORMALS. AFTERNOON HIGHS WILL REACH THE LOW 90S AWAY FROM THE COAST...WITH MID 80S CLOSER TO THE SHORES. OVERNIGHT LOWS WILL RANGE FROM THE MID 70S INLAND TO AROUND 80 NEAR THE COAST. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MAIN CONCERN WILL BE THUNDERSTORMS OVER BOTH TERMINALS THIS AFTERNOON AND EVENING. LINE OF SHOWERS AND THUNDERSTORMS WILL SHIFT THROUGH THE REGION SOMETIME BETWEEN MID AFTERNOON AND EVENING. TEMPO IFR CONDITIONS AND SHIFTING WINDS WITH AT LEAST 20-25 KNOT GUSTS ARE EXPECTED BETWEEN 21Z AND 01Z AT KSAV AND KCHS. EXPECT AMENDMENTS AS NEAR TERM CONVECTIVE TRENDS BECOME CLEAR. OTHERWISE...VFR CONDITIONS ARE EXPECTED OUTSIDE THUNDERSTORM ACTIVITY. THERE IS A LOW CHANCE FOR IFR STRATUS TO DEVELOP AROUND DAYBREAK SATURDAY...ESPECIALLY AT KSAV. OUTSIDE ANY THUNDERSTORMS...STRONGEST WINDS...GUSTING TO 15-20 KNOTS...WILL OCCUR THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON AS THE SEA BREEZE PUSHES THROUGH BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHRA/TSRA THROUGH TUESDAY. && .MARINE... THE SEA BREEZE WILL GIVE WAY TO SYNOPTIC WINDS 15-20 KNOTS...SUPPORTING SEAS 2-4 FT AND AS HIGH AS 5 FT BEYOND 20 NM...FOR A TIME BEFORE WINDS VEER TOWARD THE SW AND DIMINISH OVERNIGHT. IF ORGANIZED THUNDERSTORMS PUSH THROUGH THE WATERS THIS EVENING... THE PRESSURE PATTERN COULD BE ALTERED AND WINDS COULD ACTUALLY BECOME LIGHTER THAN EXPECTED OVERNIGHT. AFTER SW WINDS SATURDAY MORNING/EARLY AFTERNOON...EXPECT THE SEA BREEZE CIRCULATION TO AGAIN DOMINATE WIND FIELDS SATURDAY AFTERNOON/EARLY EVENING. THEN...ANOTHER NOCTURNAL SURGE OF S/SW WINDS WILL DEVELOP SATURDAY NIGHT...PUSHING WINDS TO 15-20 KNOTS AND SEAS TO 2-4 FT UNTIL LATE NIGHT. THE COASTAL WATERS WILL REMAIN UNDER THE INFLUENCE OF THE SUBTROPICAL ATLANTIC RIDGE EXTENDING WEST ACROSS FLORIDA THROUGH THE FORECAST PERIOD. A SURFACE TROUGH WILL PERSIST INLAND OVER THE SOUTHEAST STATES INTO EARLY NEXT WEEK...WITH AN OCCASIONAL PINCHING OF THE PRESSURE GRADIENT TO OCCUR BETWEEN THE TWO SYNOPTIC FEATURES. THIS PATTERN WILL RESULT IN A PERSISTENT SOUTH TO SOUTHWEST FLOW THROUGH WEDNESDAY. DESPITE ENHANCED WIND SPEEDS ALONG THE LAND/SEA INTERFACE IN CHARLESTON HARBOR...AND NOCTURNAL SURGES UNDER A MODEST LOW LEVEL JET...WIND SPEEDS WILL REMAIN BELOW ANY SMALL CRAFT ADVISORY CRITERIA. WINDS WILL BE CAPPED AT 15 TO 20 KT WITH SEAS NO MORE THAN 3 TO 4 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 31, 10:28 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1028 AM EDT FRI JUL 31 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1028 AM EDT FRI JUL 31 2009 ...ISOLATED SEVERE THUNDERSTORMS ANSD LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER. OTHER POTENTIAL HAZARDS INCLUDE LOCALLY EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONGEST THUNDERSTORMS...HEAVIEST RAINFALL AND ISOLATED SEVERE WEATHER WILL MOST LIKELY OCCUR BETWEEN 2 PM AND 10 PM. ANY THUNDERSTORMS THAT DEVELOP OVER LAND COULD ADVANCE INTO ADJACENT COASTAL WATERS THIS AFTERNOON AND EVENING. YOU ARE URGED TO CHECK WITH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 31, 3:11 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT FRI JUL 31 2009 GAZ099-114-115-312000- CANDLER-EVANS-TATTNALL- 311 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CANDLER...NORTHWESTERN TATTNALL AND NORTHERN EVANS COUNTIES THROUGH 400 PM EDT... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF REIDSVILLE...OR ABOUT OVER LYONS...MOVING EAST AT 30 MPH. AREAS IN AND AROUND REIDSVILLE...COLLINS...COBBTOWN...MANASSAS...UNDINE...BELLVILLE...AND EXCELSIOR WILL BE IMPACTED THROUGH 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. &&
Local storm report, Jul 31, 3:45 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 NW CLAXTON 32.20N 81.95W
07/31/2009 EVANS GA TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
JAQLocal storm report, Jul 31, 4:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG TISON 31.94N 82.02W
07/31/2009 TATTNALL GA LAW ENFORCEMENT
TREES DOWN.
&&
JAQSpecial weather statement, Jul 31, 4:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT FRI JUL 31 2009 SCZ042-043-047>049-051-312100- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 425 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...NORTH CENTRAL BEAUFORT...COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 500 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILLIAMS TO BLOUNTVILLE TO TILLMAN...MOVING EAST AT 25 MPH. AREAS IN AND AROUND BELLS CROSSROADS...MCPHERSONVILLE...SMYLY... YEMASSEE...SALKEHATCHIE...GILMANIA...RHODES CROSSROADS... SWITZERLAND...SPRINGTOWN...WHITE HALL...WILL BE IMPACTED THROUGH 500 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. &&
Special weather statement, Jul 31, 4:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT FRI JUL 31 2009 GAZ137>141-312115- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 432 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 515 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH NEWPORT TO COX...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF TIBET TO 9 MILES SOUTH OF TIBET...MOVING EAST AT 20 MPH. AREAS IN AND AROUND HUXFORD...SOUTH NEWPORT...TOWNSEND...COX... HALFMOON LANDING...DARIEN...RIDGEVILLE...ASHINTILLY...WILL BE IMPACTED THROUGH 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. &&
Local storm report, Jul 31, 4:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 NNW CLAXTON 32.22N 81.92W
07/31/2009 EVANS GA LAW ENFORCEMENT
THE EVANS COUNTY WARNING POINT REPORTED THAT A TREE WAS
BLOWN DOWN ALONG HENDRIX BRIDGE ROAD.
0347 PM TSTM WND DMG 4 N CLAXTON 32.22N 81.89W
07/31/2009 EVANS GA LAW ENFORCEMENT
THE EVANS COUNTY WARNING POINT REPORTED THAT A TREE WAS
BLOWN DOWN ONTO A POWER LINE ALONG TELLIE AIKINS ROAD.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:27 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 47 min |
| Jul 30, 8:44 PM EDT | Areal Flood Advisory | CHS | Effingham | 91 min |
| Jul 30, 10:12 PM EDT | Areal Flood Advisory | CHS | Bulloch, Effingham | 81 min |
| Jul 31, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 35 min |
| Jul 31, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 62 min |
| Jul 31, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 30 min |
| Jul 31, 4:10 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 65 min |
| Jul 31, 4:23 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Screven | 67 min |
| Jul 31, 4:58 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 62 min |
| Jul 31, 5:07 PM EDT | Special Marine Warning | CHS | 38 min | |
| Jul 31, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 60 min |
| Jul 31, 5:44 PM EDT | Areal Flood Advisory | CHS | Chatham | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.